MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE NMT MODULE

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE NMT MODULE
Model Number 865383
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported the measurement was unreliable and the anesthesiologist administered medication to reverse paralytic agents.No other clinical information or medical intervention was reported; therefore, good faith efforts are ongoing.
 
Additional Manufacturer Narrative
This report is based on information provided by philips clinical application specialist and has been investigated by the philips complaint handling team.Philips received a complaint on the intellivue nmt module indicating that the measurement was unreliable, and the anesthesiologist administered medication to reverse paralytic agents.There was no actual harm reported but the customer noted the drug sugammedexin can affect birth control pills.The customer indicated in some cases too much medication was used and other cases involved waking patients up from surgery.It was also noted the customer believes the calibration procedure was too complicated and takes too long to perform.Measurements while waking up the patient display very high and then the user cannot determine whether values are high or low.The philips clinical application specialist has been onsite observing in the operating room to help troubleshoot.A clinical application specialist also observed users calibrating the nmt function.This revealed mixed results in that some calibrations did not work correctly, several were due to incorrect placement, light sedation, patient movement, etc.There was nothing conclusive as to the cause of the reported issue.Reversal of the paralytic agent due to an alleged malfunction will continue to be considered a harm.The complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Philips received a complaint on the intellivue nmt module indicating that the measurement was unreliable, and the anesthesiologist administered medication to reverse paralytic agents.There was no actual harm reported but the customer noted the drug sugammedexin can affect birth control pills.The customer indicated in some cases too much medication was used and other cases involved waking patients up from surgery.It was also noted the customer believes the calibration procedure was too complicated and takes too long to perform.Measurements while waking up the patient display very high and then the user cannot determine whether values are high or low.The philips clinical application specialist has been onsite observing in the operating room to help troubleshoot.A clinical application specialist also observed users calibrating the nmt function.This revealed mixed results in that some calibrations did not work correctly, several were due to incorrect placement, light sedation, patient movement, etc.There was nothing conclusive as to the cause of the reported issue.Calibration needs to be completed prior to the administration of neuromuscular blocking agents.It is not mandatory to complete the calibration procedure, but philips recommends calibration to determine and apply the individual supramaximal stimulation current for a patient.Calibration checks and ensures the proper working of the nmt measurement system.If there is no time for a calibration, the nmt, measurement can be used for qualitative assessment of muscle relaxation.Based on the information available, the reported problem is related to application and setup of the device.The reported problem was not confirmed.A clinical harm review was performed, and the event was reviewed by a clinical expert.This event is assessed as possibly related to a product problem; however, there was nothing conclusive found during an onsite visit as to the cause of the reported issue.Reversal of the paralytic agent due to an alleged malfunction will be considered a harm; however, it remains unknown whether this issue was the result of a malfunction, use error, or some other factor in use of the device.No further action is required.Results of the investigation were inconclusive, and it is unclear if the was related to an unidentified product malfunction, use error or another unidentified factor.In order to resolve the issue, multiple training sessions and a workshop for nurses and doctors were provided to in order to ensure correct setup.

Brand Name
INTELLIVUE NMT MODULE
Common Device Name
INTELLIVUE NMT MODULE
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key20560247
Report Number9610816-2024-00758
Device Sequence Number19605063
Product Code DSI
UDI-Device Identifier00884838029583
UDI-Public(01)00884838029583
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number865383
Device Catalogue Number865383
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/05/2024
01/09/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/30/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown